Dermatology Expert Forum
Viral Rash???
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Viral Rash???

Hello,
On Dec. 31, 2005 I had a fever and ear infection, then I developed a chest cold/respiratory infection.  I still have a slight cough but not too bad.  2 days ago, I developed a rash on my inner thighs that resembles a razor burn.  It is more red after a shower.  Yesterday, the rash was on my stomach (small red bumps - feels like sandpaper - doesn't itch).  The only other thing I did different was start taking zoloft and ativan 2 weeks ago for anxiety.  I also used a new lotion 3 days ago but used this on my entire body.  Yesterday, I went to the Dr. and saw the nurse practitioner.  He said it looks like the rash is an after affect of the virus I had the past few weeks.  I have never heard of such a thing.  Is this really possible?  He said it isn't from the medications because it would have started before now and I've taken both of those before.  He said it wasn't the lotion either.  I feel fine except my dry cough every now and then.  Today, the rash has spread a little.  Dr. did say it would probably get worse before it got better.  What are your thoughts?  Do I need to worry about something else going on?  Could this be something more serious?  I think my anxiety is coming out!!  :o)  Thanks!
Related Discussions
242489_tn?1210500813
I think your doctor is right--this sounds like a rash that goes along with a virus.  It should go away on its own in a few days.  I doubt that there is a drug allergy, much less anything else serious.  I suggest you just stay in touch with your doctor, who seems to have matters under control.  If your skin feels dry as it's healing, any moisturizing lotion will help.

Best.

Dr. Rockoff
4 Comments
Blank
Avatar_n_tn
I should probaby add that on 12/31, I was prescribed Azithromax 5 day and then on the following Monday was prescribed Azithromax 3 day.  Don't know if this has anything to do with it or not.
Blank
Avatar_n_tn
I started taking Strattera, an AD/HD medication that is also an anti-depressant (SNRI) about 1.5 months ago.  A feww weeks ago, I started using a new lotion that was gluten-free, called Sensaria.  My Stattera does was increased 1 week ago to 25 mg.  In the past 5 days, I started to develop a cold, with scratchy, dry throat and no congestion, to a night of joint aches and chills (2 nighs ago), to now, where I have nasal and chest congestion, a semi-productive cough, and foginess.  I, too, have noticed a pimple-like rash over my body, mainly in the armpit region, upper inner arms radiating from that armpit region, some pimple-like rash on my abdomen, the upper center of my back, and many pimple-like scratchy rashes on my inner thighs and back of thighs.  No rash on my face or forearm or hands/feet.  Non on neck.


Now, I wonder if this rash is a viral rash as well, which I know to occur in infants and young children.  

Could this be?
Blank
Avatar_n_tn
I would say it could be but I'm not a Dr. so....

Mine finally cleared up after about 2 weeks and finally taking  Benedryl which tells me that mine was more allergy related but who knows.  Mine got worse before it got better and was hot to the touch.  My Dr. still feels that the pimply rash on my stomach and sides was from the virus but the leg rash was from something else.
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank